I've been diagnosed with bi polar disorder and started with 25 mg for one week and am now on my second day of 50 mg. I feel more jittery or feverish with no fever and can not sleep. I also have moments of feeling detached and manic. Is this about right?
How long does Lamotrigine take to begin working? (sorry if this is duplicated, I lost my first?
Question posted by Barbarab106 on 29 July 2010
Last updated on 31 July 2010 by tigetil12
I am starting the 3rd week of the same thing and no problems so far. I can already feel some benefits. I actually get up and out of the house. I feel more motivated to finish the tasks I start whereas before I would wash half the dishes, leave the rest in sink. Start the washer and not put clothes in. I feel this medication has helped me in a very positive way. I plan to stay with it a few months to see it's full effect;
Ok fever is you must get mediacal help ASAP .
It also causes insomnia which is a less derious side efect.
Contact your Doctor... NOW
Let me tell you I am manic depressive... bipolar, the name of the condition has been toned down. I am more manic than depressive, while on manic episodes you get insomnia, until the manic phase passes.
It also causes insomnia which is a less serious side efect.
Ask your Doctor about seroquel and zyprexa, both treat BP, seroquel will knock you out. At the moment you are only taking a mood stabilizer, ask about benzodiazepines..usually Klonopin helps, there are many others, ativan, xanax... etc
Ok fever you must get medical attention ASAP .
Lamotrige( Lamictal ) as you know is used to treat BP, I take 300mg am, and it has been very helful for me.
It usually takes about a week give or take , but if you are experincing the side effects it also means the medicatiion is working.
Possible side effects relayed to what you are feeling and for future reference.
Get emergency medical help if you have any of these signs of an allergic reaction: hives; fever; swollen glands; painful sores in or around your eyes or mouth; difficulty breathing; swelling of your face, lips, tongue, or throat.
This medication may cause severe or life-threatening skin rash, especially in children and in people who are allergic to other seizure medications. Serious skin rash may also be more likely to occur if you are taking lamotrigine together with valproic acid (Depakene) or divalproex (Depakote). Seek emergency medical attention if you have a fever, sore throat, swollen glands, and headache with a severe blistering, peeling, and red skin rash.
If you have to stop taking lamotrigine because of a serious skin rash, you may not be able to take it again in the future.
Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself.
Call your doctor at once if you have any of these serious side effects:
the first sign of any skin rash;
fever, sore throat, and headache with a severe blistering, peeling, and red skin rash;
pale skin, easy bruising or bleeding;
fever, chills, body aches, flu symptoms;
muscle pain, tenderness, or weakness with fever or flu symptoms and dark colored urine; or
nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).
Less serious side effects may include:
dizziness or drowsiness;
mild nausea, vomiting, diarrhea, upset stomach;
lack of coordination;
sleep problems (insomnia), unusual dreams
runny or stuffy nose.
Report side effects to FDA at 1-800-FDA-1088.
Best of luck and take care.
- Lamotrigine uses and safety info
- Lamotrigine information for Healthcare Professionals (includes dosage details)
- Side effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.